Medical Questions > Mental Health > ADD and ADHD Forum

on five meds, when I lay down I fall asleep

User Profile
I have bipolar 1, and a combination of add & adhd. My doctor has me on 70 mg of Vyvanse, lithium, Abilify, and cymbals , and clonazepam. I still get very sleepy in afternoons and I end up taking a 3-4 hour nap. I also sleep 7-8 hours a night. I am wondering if I have narcolepsy, cause whenever I lay down I fall asleep quickly. I am going to fairviews sleep center soon to get an evaluation of narcolepsy. In your opinion what medicine beside adderal and vyvanse woul help me more. I have the thought of methophiladate, for some reason it stands out to me, I would like to know your opinion so I have something to talk with my Psychiatrist about.


Did you find this post helpful?
|

User Profile
replied January 20th, 2015
ADD and ADHD Answer A50807
Hi,
Welcome to the ehealthforum and I am glad to help you out.

Your concern is regarding the excessive sleepiness that you are having.

Causes of excessive sleepiness are sleep-wake cycle disorder like in night shifts, sleep apnea and other sleep-related breathing disorders, psychiatric disorders like depression and schizophrenia,diabetes,obesity,restless leg syndrome,use of drugs or alcohol and narcolepsy(Abnormal sleep disorder leading to excessive daytime drowsiness).

In your case, you are already taking clonazepam which can cause sedation (one to be more sleepy) . You can talk to your doctor and get it changed and see if it helps you.

Methophenidate or Ritalin is used in ADHD and is a central nervous system stimulant but it has plenty of side effects also and should be used under medical guidance and only after prescription.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Must Read
Attention-deficit hyperactivity disorder (AD/HD) is a neurobiological disorder that can interfere in a person's daily life. Learn more about ADHD basics here....
Have doctors found an exact cause of ADHD? Do biological factors or genes have anything to do with it? More on causes and risks of ADHD development here....
What are the symptoms of ADHD and when do they first present? We outline the principal characteristics of attention deficit hyperactivity disorder to help you...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our ADD and ADHD , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.